Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2014, 1:05 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 1:05 PM MDT (19:05 UTC)
- Expired
- Apr 27, 2014, 1:45 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 65 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:16 AM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043 WUUS53 KLBF 271905 SVRLBF NEC031-271945- /O.NEW.KLBF.SV.W.0004.140427T1905Z-140427T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 105 PM MDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 145 PM MDT/245 PM CDT/ * AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALENTINE NATIONAL WILDLIFE REFUGE...AND MOVING WEST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MERRITT RESERVOIR DAM. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 180 AND 189. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 94 AND 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4241 10116 4271 10109 4254 10049 4241 10053 TIME...MOT...LOC 1905Z 104DEG 22KT 4250 10061 HAIL...1.00IN WIND...<50MPH $$ CDC
2 follow-up statements
894 WWUS53 KLBF 271930 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT SUN APR 27 2014 NEC031-271945- /O.CON.KLBF.SV.W.0004.000000T0000Z-140427T1945Z/ CHERRY NE- 130 PM MDT SUN APR 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY COUNTY UNTIL 145 PM MDT/245 PM CDT/... AT 125 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF VALENTINE NATIONAL WILDLIFE REFUGE...AND MOVING WEST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MERRITT RESERVOIR DAM. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 94 AND 116. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4260 10071 4241 10071 4241 10116 4271 10109 TIME...MOT...LOC 1930Z 104DEG 22KT 4246 10084 HAIL...1.00IN WIND...<50MPH $$ COLE
876 WWUS53 KLBF 271942 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 PM CDT SUN APR 27 2014 NEC031-271952- /O.EXP.KLBF.SV.W.0004.000000T0000Z-140427T1945Z/ CHERRY NE- 142 PM MDT SUN APR 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY WILL EXPIRE AT 245 PM CDT/145 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4260 10071 4241 10071 4241 10116 4271 10109 TIME...MOT...LOC 1942Z 104DEG 22KT 4248 10094 $$ COLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 11:45 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 27, 11:45 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1245 PM CDT SUN APR 27 2014 .UPDATE... ISSUED AT 1244 PM CDT SUN APR 27 2014 FORECAST WAS UPDATED FOR INCREASED THUNDERSTORM COVERAGE ACROSS SOUTHWESTERN NEBRASKA THIS AFTERNOON AND TO ADD TORNADO WATCH 96 TO PORTIONS OF CENTRAL...NORTH CENTRAL AND SOUTHWESTERN NEBRASKA. CONVECTION HAS RAPIDLY FIRED ALONG THE LEADING EDGE OF CLEARING FROM NORTHERN LINCOLN INTO SOUTHERN CUSTER COUNTY. THESE STORMS ARE MOVING RAPIDLY TO THE NORTHWEST AT 40 TO 50 MPH. LOOK FOR CLOUDS TO FILL IN ACROSS SOUTHWESTERN NEBRASKA BY LATE AFTERNOON AS THE MAIN UPPER LEVEL LOW MIGRATES NNEWD INTO NORTH CENTRAL KS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM CDT SUN APR 27 2014 EARLY THIS MORNING 986MB SURFACE LOW OVER KOGA. TEMPERATURES RANGE FROM THE 50S OVER THE NEBRASKA PANHANDLE TO THE LOW 70S OVER SOUTHWEST NEBRASKA. DEWPOINTS IN THE 20S OVER SOUTHWEST NEBRASKA AND IN THE 40S OVER THE PANHANDLE ON THE BACKSIDE OF THE SURFACE LOW. MOISTURE POOLING ALONG THE FRONT OVER NORTH CENTRAL NEBRASKA WITH TD'S AROUND 60F. MOST CONVECTION FIRING OVER CENTRAL SOUTH DAKOTA INTO MINNESOTA AND IOWA. UPPER CLOSED LOW OVER SOUTHEAST COLORADO AS SEEN IN WATER VAPOR. WESTERN NEBRASKA IS IN AREA OF DIVERGENCE ALOFT. BUFR AND BUFKIT SOUNDINGS INDICATING A STRONG CAP IN PLACE OVER WESTERN NEBRASKA THIS MORNING. THIS IS VERIFIED BY THE LACK OF CONVECTION AS SEEN ON KLNX RADAR. CAP SHOULD BEGIN TO ERODE THROUGH THE MORNING AS UPPER LOW MOVES INTO WESTERN KANSAS. BEST DYNAMICS FOR SEVERE WEATHER OVER NORTH CENTRAL NEBRASKA WITH HIGHER TD'S AND DEEP LAYER MOISTURE WITH BETTER LIFT. STRONG GRADIENT WINDS TO DEVELOP ON THE BACKSIDE OF LOW PRESSURE AS THE VERTICALLY STACKED SYSTEM MOVES SLOWLY EAST ALONG NEBRASKA KANSAS BORDER. HAVE ADDED A WIND ADVISORY OVER THE EASTERN NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA THROUGH THE AFTERNOON AND THEN CARRIED A WIND ADVISORY OVER MOST OF WESTERN NEBRASKA THROUGH THE OVERNIGHT. COLDER AIR FILTERING IN OVERNIGHT AND HAVE SOME MIXED PRECIPITATION OVER THE PINE RIDGE AREA LATE TONIGHT BUT NOT REAL CONFIDENT. MODELS DIFFER ON AMOUNT OF COLD AIR OVER THE NORTHWEST. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 336 AM CDT SUN APR 27 2014 12Z MONDAY AND BEYOND. FORECAST CONCERNS IN THE EXTENDED REVOLVES AROUND THE PERSISTENT-SLOW MOVING UPPER LEVEL LOW WHICH IS EXPECTED TO BRING PRECIPITATION AND GUSTY CONDITIONS TO MUCH OF THE REGION THROUGH MID/LATE WEEK. WIND AND/OR WINTER WEATHER HEADLINES ARE ANTICIPATED. BUILDING HEIGHTS ACROSS THE EASTERN CONUS WILL CAUSE THE SOUTHWEST UPPER LEVEL LOW TO EFFECTIVELY STALL AND TAKE ON A NEGATIVE TILT ATOP CENTRAL NEBRASKA ON MONDAY. AS THIS OCCURS...MOISTURE WILL CONTINUE TO WRAP AROUND THE LOW AND INTERACT WITH STRONG MID-LEVEL FRONTOGENETIC FORCING. A NICE DEFORMATION BAND/S/ OF PRECIPITATION ARE ANTICIPATED TO DEVELOP AND REMAIN QUASI-STATIONARY ACROSS OUR NORTHERN AND CENTRAL ZONES MONDAY INTO TUESDAY. THE MEDIUM RANGE MODELS HAVE COME INTO BETTER OVERALL AGREEMENT WITHIN THE PAST 24 HOURS...BUT BEYOND LATE MONDAY...DIFFERENCE IN THE GUIDANCE BECOMES READILY APPARENT. THE NAM CONTINUES TO DISPLAY A QUICK BIAS WITH THE UPPER LEVEL LOW...AND PROJECTS THE COLDEST H85 AIR ON THE BACKSIDE OF THE MEANDERING LOW. THIS IN TURN WOULD PROVIDE FOR A MORE RAPID CHANGEOVER TO SNOW ACROSS OUR NORTHWEST/NORTHERN ZONES. THE GFS IS SIGNIFICANTLY WARMER THROUGH 12Z TUESDAY...SUPPORTING RAIN FOR MUCH OF THE EVENT. BUT THE GFS HAS COME INTO BETTER ALIGNMENT WITH CMC AND ECMWF CONCERNING THE TRACK OF THE H5/SFC LOW. THE EURO CAMP SUPPORTS A CHANGEOVER MONDAY NIGHT INTO EARLY TUESDAY. GIVEN THE DEGREE OF DOWNSTREAM RIDGING...THE NAM WAS DEEMED TOO QUICK...AND THUS WAS DISCOUNTED. WILL CONTINUE TO TREND THE FORECAST TO THE SLOWER SOLUTIONS...WHICH FAVORS A GENERAL BLEND OF THE ECMWF...CANADIAN...AND NOW THE GFS SOLUTIONS. HOWEVER WILL NOT PUT TOO MUCH STOCK INTO THE WARMER PROFILES AS PREDICTED BY THE GFS...AS THERE IS ENOUGH CONFIDENCE THAT SNOW WILL FALL...ESPECIALLY ACROSS NORTHWEST NEBRASKA. DESPITE FREEZING LEVELS OF ONLY A COUPLE HUNDRED FEET...SFC T/S DO NOT FALL AOB 0C UNTIL EARLY WEDNESDAY. THUS WILL GO WITH A PREVAILING RAIN/SNOW MIX GENERALLY ACROSS OUR NORTHWEST TUESDAY MORNING...THEN BRING RAIN BACK AS TEMPERATURES WARM WITH THE HIGH SUN ANGLE TUESDAY AFTERNOON. SINCE ACCUMULATIONS ARE EXPECTED TO BE MINIMAL /OR NIL/...WINTER HIGHLIGHTS WILL NOT BE ISSUED WITH THIS FORECAST PACKAGE. CONCERNING THOUGH IS THE STRONG NORTHWEST WIND ON THE BACKSIDE OF THE SURFACE LOW. IF TEMPERATURES COOL A FEW DEGREES MORE THAN ANTICIPATED /NAM IS ONTO SOMETHING/...WINTER IMPACTS WOULD BE SIGNIFICANT. WITH THE MODELS COMING INTO SOMEWHAT BETTER AGREEMENT CONCERNING THE TRACK OF THE SFC LOW...VERY WINDY CONDITIONS ARE ANTICIPATED ACROSS THE WESTERN 2/3RDS OF THE FORECAST AREA MONDAY. SERIOUSLY DEBATED ISSUING A HIGH WIND WATCH FOR THIS AREA AS A EXTREMELY TIGHT PRESSURE GRADIENT WILL WORK WITH CAA AND MIXING ALOFT TO PROMOTE THESE GUSTY CONDITIONS. AFTER COLLABORATION WITH OUR WESTERN/SOUTHERN NEIGHBORS...WILL WAIT AS CURRENT HEADLINES TAKE PRECEDENCE AND PLAN TO KEEP THINGS SIMPLE. THIS PLAN WORKS WELL AS IF SNOW WERE TO FALL...THEN WINTER HEADLINES WOULD TRUMP AREAS WHERE WIND HIGHLIGHTS WOULD BE NEEDED. TUESDAY WILL BE WINDY AS WELL...ADDITIONAL WIND HEADLINES MAY BE NEEDED. TUESDAY NIGHT AND BEYOND...THE UPPER LEVEL LOW WILL CONTINUE TO MEANDER OVER THE MIDWEST CORN BELT BEFORE LIFTING TOWARD THE GREAT LAKES REGION LATE WEDNESDAY. THE THREAT FOR LIGHT PRECIPITATION WILL CONTINUE THROUGH THURSDAY WITH A LIMITED CHANCE FOR RAIN OR SNOW OVER NORTHERN NEBRASKA DURING THE OVERNIGHT AND EARLY MORNING HOURS. AFTER A COOL START WEDNESDAY TEMPERATURES WILL SLOWLY MODERATE INTO THE 50S FOR WEDNESDAY AND THURSDAY...APPROACHING THE 60S FOR FRIDAY AND SATURDAY AS THE UPPER LEVEL LOW IS ABSORBED BY THE NRN STREAM AND LIFTED INTO EASTERN CANADA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1244 PM CDT SUN APR 27 2014 A VIGOROUS UPPER LEVEL LOW WILL TRACK NORTH INTO SOUTHERN PORTIONS OF NEBRASKA OVER THE NEXT 12 HOURS...BECOMING POSITIONED OVER NORTHERN NEBRASKA BY DAYBREAK ON MONDAY. THIS FEATURE WILL SPREAD THUNDERSTORMS TO THE KLBF AND KVTN TERMINALS THIS EVENING...FOLLOWED BY PERSISTENT RAIN SHOWERS AND STRONG NORTHWESTERLY WINDS INTO THE OVERNIGHT HOURS AND MONDAY MORNING. FOR THE KLBF TERMINAL...EXPECT THUNDERSTORMS IN THE VICINITY OF THE TERMINAL THROUGH MID AFTERNOON...WITH MORE PERSISTENT THUNDERSTORMS EXPECTED AFTER MID AFTERNOON. THIS THREAT WILL CONTINUE THROUGH 00Z MONDAY. SHOWERS ARE EXPECTED THEREAFTER WITH CIGS DROPPING DOWN TO 4000 TO 6000 FT AGL RAIN SHOWERS ARE EXPECTED TO END MONDAY MORNING...HOWEVER STRONG NORTHWESTERLY WINDS WITH GUSTS UP TO 40 KTS ARE LIKELY AFTER 15Z MONDAY. FOR THE KVTN TERMINAL...EXPECT OVERCAST SKIES WITH CIGS AROUND 5000 FT AGL THIS AFTERNOON WITH AN INCREASED THREAT FOR THUNDERSTORMS AFTER 21Z. THE THREAT WILL CONTINUE THROUGH EARLY EVENING WITH SHOWERS EXPECTED THEREAFTER. WINDS WILL SHIFT TO THE NORTH AFTER 00Z AND INCREASE WITH GUSTS UP TO 30 KTS POSSIBLE THROUGH 18Z MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM MDT MONDAY FOR NEZ022-035-056>058-069. WIND ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ023>025-036-037-059-071-094. WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR NEZ070. && UPDATE...CLB SHORT TERM...POWER LONG TERM...JACOBS AVIATION...CLB
Hazardous weather outlook, Apr 27, 12:37 PM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 137 PM CDT SUN APR 27 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-281845- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 137 PM CDT SUN APR 27 2014 /1237 PM MDT SUN APR 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THE REMAINDER OF THE AFTERNOON...MAINLY NORTH OF INTERSTATE 80. LARGE HAIL WILL BE THE PRIMARY HAZARD...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE SOUTHEAST NEBRASKA PANHANDLE AND FAR SOUTHWEST NEBRASKA THROUGH THE AFTERNOON...AND THEN SPREAD EAST OVER NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...A POWERFUL SLOW MOVING STORM SYSTEM WILL MOVE EAST ACROSS THE CENTRAL PLAINS. STRONG WINDS AND SHARPLY COOLER TEMPERATURES ARE EXPECTED MONDAY THROUGH WEDNESDAY. RAIN MAY CHANGE TO SNOW ACROSS THE WESTERN SANDHILLS AND THE EASTERN NEBRASKA PANHANDLE EARLY MONDAY MORNING. MEASURABLE SNOW IS POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT ACROSS SHERIDAN COUNTY. THE COMBINATION OF SNOW AND WIND COULD PRESENT A WINTER WEATHER HAZARD FOR MOTORISTS AND LIVESTOCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL NEBRASKA TODAY. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Apr 27, 12:08 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 108 PM CDT SUN APR 27 2014 NEZ005-008-271900- BROWN NE-EASTERN CHERRY NE- 108 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY AND WESTERN BROWN COUNTIES UNTIL 200 PM CDT... AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF JOHNSTOWN...OR 14 MILES SOUTHWEST OF AINSWORTH...MOVING NORTHWEST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALENTINE NATIONAL WILDLIFE REFUGE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 185 AND 201. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 218 AND 221. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Apr 27, 12:25 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 PM CDT SUN APR 27 2014 NEZ024>026-035>038-057-059-271945- ARTHUR NE-BLAINE NE-CUSTER NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-THOMAS NE- 125 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHERN THOMAS...MCPHERSON...LOGAN...NORTHERN LINCOLN...NORTHEASTERN KEITH... SOUTHERN HOOKER...WESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL 245 PM CDT/145 PM MDT/... AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE NORTH OF INTERSTATE 80. THESE STORMS WILL CONTINUE TO DEVELOP IN THE SAME AREAS THROUGH MID AFTERNOON AND WILL BE MOVING TO THE NORTHWEST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARNOLD... STAPLETON... TRYON... GANDY... RINGGOLD... MILLDALE... FINCHVILLE... PLEASANT HILL... LOGAN... HOAGLAND... TARBOZ LAKE... SHANKLIN BLUFF... BROWN LAKE... SHIMMONS LAKE... BIG LAMUNYON FLATS... SCHNICK LAKE... EAST CODY LAKE... DIAMOND BAR LAKE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 85 AND 139. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 246 AND 255. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 107 AND 119. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 168 AND 271. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 56. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BROOKS
Local storm report, Apr 27, 12:34 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
134 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 6 SE STAPLETON 41.42N 100.43W
04/27/2014 E1.00 INCH LOGAN NE TRAINED SPOTTER
&&
JGOMEZLocal storm report, Apr 27, 12:37 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
137 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 22 NNW NORTH PLATTE 41.43N 100.93W
04/27/2014 M1.00 INCH MCPHERSON NE NWS EMPLOYEE
&&
JGOMEZSpecial weather statement, Apr 27, 12:54 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 154 PM CDT SUN APR 27 2014 NEZ005-271945- EASTERN CHERRY NE- 154 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 245 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF SMITH FALLS STATE PARK...OR 13 MILES SOUTHEAST OF VALENTINE...MOVING NORTHWEST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALENTINE... CROOKSTON... SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 97 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 198 AND 220. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 178 AND 218. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 130 AND 141. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. COLE
Special weather statement, Apr 27, 1:00 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 200 PM CDT SUN APR 27 2014 NEZ005-094-271945- EASTERN CHERRY NE-WESTERN CHERRY NE- 200 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 245 PM CDT/145 PM MDT/... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF VALENTINE NATIONAL WILDLIFE REFUGE...OR 27 MILES SOUTH OF VALENTINE...MOVING NORTHWEST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VALENTINE NATIONAL WILDLIFE REFUGE... MERRITT RESERVOIR DAM... BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 179 AND 194. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 110 AND 128. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. COLE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:02 AM MDT | Wind Advisory | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 16 more | 63 hr |
| Apr 27, 11:03 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Apr 27, 11:48 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 57 min |
| Apr 27, 11:59 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Apr 27, 3:16 PM MDT | High Wind Watch | LBF | Arthur, Chase, Deuel, Garden, Hayes, Keith and 1 more | 6 hr |
| Apr 27, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 44 min |
| Apr 27, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 43 min |
| Apr 27, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.